MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 7FR WL 365MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 7FR WL 365MM
Model Number 82807
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf gmbh of an issue regarding a flex.Grasp.Forceps 7fr wl 365mm, part id: 828.07, serial number # (b)(6).According to the received information, in (b)(6) 2023, difficulties occurred with the forceps during several operations.With the grasping forceps, a double-j stent could not be grasped and removed, as they could not be opened/closed properly, thus no grasping was possible.
 
Additional Manufacturer Narrative
The flex.Grasp.Forceps 7fr wl 365mm, part id: 828.07, batch 4500381590 was manufactured on 13/dec/2022.The batch consisted of 100 pieces.The examination of the customer's forceps has shown that the instructions for use (ga-s004 / en / us /v3.0 / 2021-11 / pk21-0310 (rw: en / eu / v3.0 / 2021-11/ pk21-0310) regarding instrument reprocessing has not been fully followed.In chapter 10.1 reprocessing procedure - flexible forceps, the following is described under inspection and maintenance on page 21: "care after machine/manual disinfection: lightly oil the jaw section at the joint using 1-2 drops of instrument oil.Apply 2-3 drops of oil to the cleaning connection and open and close the jaw section.Ensure that all other surfaces are free of oil.Wipe away any excess oil." the jaw sections could be moved without any defects after oiling.The defect could have been detected early according to chapter 8 checks."injury due to damaged or incomplete products! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Do not attempt to do any repairs yourself." in chapter 8.2 function checks, the function is explicitly checked "check that the jaw sections open and close properly." in summary, a user error can be assumed.The incident could have been avoided if the information in the operating instructions has been observed.

Common Device Name
FLEX. GRASP. FORCEPS 7FR WL 365MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17950946
Report Number9611102-2023-00059
Device Sequence Number20715551
Product Code FCL
UDI-Device Identifier04055207008195
UDI-Public04055207008195
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82807
Device Catalogue Number828.07
Device Lot Number4500381590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown